Texas, 2011Hail in Texas, December 14, 2011
December 14, 2011 · NWS FWD · 1 event in 1 county or zone
Showers and thunderstorms developed across North Texas in association with a Pacific cold front and an upper level system that was shearing out across the Plains. One storm produced hail up to the size of quarters between Decatur and Rhome.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed across North Texas in association with a Pacific cold front and an upper level system that was shearing out across the Plains. One storm produced hail up to the size of quarters between Decatur and Rhome.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 14, 3:31 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Dec 14, 3:31 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CST WED DEC 14 2011
.DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE ONGOING ACROSS NORTH
TEXAS THIS AFTERNOON AS A PACIFIC COLD FRONT MOVES EAST. THE UPPER
LEVEL SYSTEM RESPONSIBLE FOR DEEP LAYER ASCENT IS SHEARING OUT
ACROSS THE SOUTHERN PLAINS AND WILL MOVE NORTHEAST THIS EVENING
ALLOWING THE FRONTAL BOUNDARY TO SLOW DOWN AS IT MOVES EAST.
LATEST RUC SOUNDINGS AND LOCALLY DERIVED CONVECTIVE PARAMETERS
INDICATE THAT 700MB WARM NOSE HAS MOSTLY ERODED WITH ONLY WEAK
INHIBITION PRESENT IN VICINITY OF THE FRONT. ANYWHERE FROM
500-700J/KG OF INSTABILITY REMAINS PRESENT AND WILL SUPPORT
THUNDERSTORMS THROUGH THE REMAINDER OF THE EVENING INTO TONIGHT.
OVERALL SEVERE WEATHER THREAT IS LOW BUT SOME HAIL WILL REMAIN
POSSIBLE. FRONT WILL DRIFT SOUTH AND EAST LATER TONIGHT WITH
PRECIP TAPERING FROM WEST TO EAST.
ALTHOUGH SURFACE FRONT WILL BE SOUTH OF THE AREA ON THURSDAY AMPLE
MOISTURE WILL RIDE ATOP THE SHALLOW COOLER AIR. REMNANTS OF THE
UPPER LOW OVER THE SOUTHWEST IS EXPECTED TO EJECT NORTHEAST DURING
THE DAY TOMORROW. THIS SYSTEM SHOULD PROVIDE SUFFICIENT FORCING TO
LIFT MOISTURE IN THE 850-700MB LAYER. ELEVATED INSTABILITY WILL BE
WEAK ALTHOUGH IT SHOULD BE SUFFICIENT FOR SHOWERY TYPE PRECIP TO
DEVELOP EVEN THOUGH THE NEAR SURFACE LAYER WILL BE DRY. MODEL
GUIDANCE IS IN GOOD AGREEMENT ON THIS SOLUTION AND HAVE RAISED
POPS FOR THU/THU NIGHT ACROSS NORTH TEXAS.
FRIDAY AND SATURDAY STILL LOOK LIKE THE QUIETEST DAYS THROUGH THE
NEXT SEVERAL WITH MOST AREAS STAYING DRY. THE NEXT STRONG SYSTEM
IS EXPECTED TO MOVE OUT OF THE SOUTHWEST US BY SUNDAY. MOISTURE
WILL SURGE NORTHWARD AHEAD OF THIS UPPER LOW...WHICH IS FORECAST
TO REMAIN CLOSED AS IT MOVES ACROSS NORTH TEXAS. THIS SYSTEM
CONTINUES TO LOOK MORE POTENT AND AGAIN WE MAY SEE SOME
SIGNIFICANT RAINFALL AS IT MOVES THROUGH. WILL HAVE TO MONITOR FOR
SEVERE WEATHER POTENTIAL AS WE GET CLOSER TO THE EVENT.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 54 56 40 54 38 / 60 50 70 10 10
WACO, TX 58 58 42 53 42 / 90 60 70 20 20
PARIS, TX 55 57 39 51 37 / 90 40 70 20 10
DENTON, TX 51 54 38 51 33 / 40 40 70 10 10
MCKINNEY, TX 54 56 41 52 36 / 70 40 70 20 10
DALLAS, TX 55 58 41 54 41 / 70 50 70 20 10
TERRELL, TX 57 59 42 52 40 / 90 50 70 20 10
CORSICANA, TX 59 62 45 54 42 / 90 60 70 30 20
TEMPLE, TX 59 59 42 53 43 / 80 70 70 20 20
MINERAL WELLS, TX 48 52 37 50 35 / 10 40 60 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 14, 3:27 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CST WED DEC 14 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
327 PM CST WED DEC 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A GOOD CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS
MOST OF NORTH TEXAS. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS
ARE POSSIBLE WITH THE PRIMARY HAZARDS BEING LARGE HAIL...DAMAGING
WINDS AND CLOUD TO GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS
WILL END FROM WEST TO EAST AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY
NIGHT AND MONDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS
EVENING.
In the hours before
Special weather statement, Dec 14, 12:34 PM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1234 PM CST WED DEC 14 2011
TXZ100-141900-
YOUNG TX-
1234 PM CST WED DEC 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN YOUNG COUNTY
AT 1234 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
OLNEY TO 13 MILES SOUTHWEST OF GRAHAM...MOVING EAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE GRAHAM.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3340 9843 3312 9843 3296 9884 3340 9868
TIME...MOT...LOC 1834Z 262DEG 19KT 3338 9858 3302 9876
Special weather statement, Dec 14, 1:03 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CST WED DEC 14 2011
TXZ091-092-102-141930-
MONTAGUE TX-WISE TX-COOKE TX-
103 PM CST WED DEC 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COOKE COUNTY
SOUTHEASTERN MONTAGUE COUNTY
NORTHWESTERN WISE COUNTY
AT 103 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BRIDGEPORT...MOVING
NORTHEAST AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...CHICO...MUENSTER...
ST. JO AND FORESTBURG.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3385 9756 3358 9718 3321 9791 3343 9792
TIME...MOT...LOC 1903Z 225DEG 48KT 3340 9779
Special weather statement, Dec 14, 4:15 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CST WED DEC 14 2011
TXZ117-142245-
PARKER TX-
415 PM CST WED DEC 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PARKER COUNTY
AT 416 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WEATHERFORD...MOVING
NORTHEAST AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...BRIAR...HUDSON
OAKS...RENO...SPRINGTOWN...WEATHERFORD AND WILLOW PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3299 9773 3299 9754 3272 9755 3264 9784
3273 9793 3300 9775
TIME...MOT...LOC 2216Z 228DEG 47KT 3275 9781Special weather statement, Dec 14, 4:44 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CST WED DEC 14 2011
TXZ102-103-118-142315-
DENTON TX-TARRANT TX-WISE TX-
444 PM CST WED DEC 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DENTON COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHEASTERN WISE COUNTY
AT 444 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER BRIAR...MOVING NORTHEAST AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...AURORA...AZLE...
BARTONVILLE...BOYD...CORINTH...CORRAL CITY...DENTON...EAGLE
MOUNTAIN...HASLET...JUSTIN...KRUM...NORTHLAKE...PECAN ACRES...PELICAN
BAY...ROANOKE AND SHADY SHORES.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A
SECOND STORM NORTH OF SPRINGTOWN IN SOUTHERN WISE COUNTY MAY ALSO BE
PRODUCING 40 MPH WINDS AND PEA HAIL.
LAT...LON 3317 9703 3299 9722 3285 9755 3300 9753
3300 9774 3341 9741
TIME...MOT...LOC 2244Z 225DEG 47KT 3301 9752Hail, Wise
- When
- December 14, 4:45 PM CST
- Where
- Wise County, 2.64 mi NW of Herman
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- Public
- Coordinates
- 33.198, -97.561
Hail up to the size of quarters fell near FM 2264 and Highway 287; approximately 3 miles southeast of Decatur.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Michigan, December 14, 20111 death · 1 injured · $15,000 · 1 event
- Dense Fog in Wisconsin, December 14, 20115 events
- High Wind in Alaska, December 14, 201181 kt wind · 2 events
- Frost and Freeze in Oregon, December 14, 20111 event
- Dense Fog in Arizona, December 14, 20111 event
- Winter Storm in Alaska, December 14, 20111 event
- High Wind in Wyoming, December 14, 201150 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357057.